Pennsylvania, 2004Flood in Pennsylvania, September 10 to 11, 2004
September 10 to 11, 2004 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 10, 1:15 AM EST, 6 hours 45 minutes earlier.
Area forecast discussion, Sep 10, 1:15 AM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 AM EDT FRI SEP 10 2004
.SHORT TERM (TODAY)...
SPLENDID POST-FRANCES DAY IN STORE FOR THE REGION...SEVERAL DAYS IN
FACT. HIGH BUILDS IN AND WE SEE THE LOW CLOUDS GRADUALLY FADE AWAY
TO SOME DECENT MID SEPTEMBER SUNSHINE. THE HIGH SHUD DOMINATE AT
LEAST UNTIL SUNDAY WHEN FLOW BECOMES MORE SOUTHWESTERLY AND MODELS
TRY TO HINT AT SOME LOW LEVEL MOISTURE MAKING A RETURN AHEAD OF A
WEAK SFC FRONT. AS FOR NOW KEPT THINGS PRETTY DRY AS THE FRONT IS
FCST TO TAKE MOST OF THE CLOUDS AND SHOWERS INTO NY. I JUST PUT LOW
CHC OF SHOWERS ACROSS NY BORDER COUNTIES FOR A TIME OVERNIGHT SUNDAY
INTO MON MORNING BEFORE DRYING IT OUT AGAIN AS NEXT SFC HIGH IS FCST
TO BUILD IN.
FOR THIS MORNING I REMOVED THE MENTION OF FOG AS WE SEEM TO BE
DRYING NICELY AND THERE IS A PRETTY GOOD BREEZE IN MOST AREAS FOR
THIS TIME OF NIGHT. WITH MANY AREAS RECEIVING INCHES OF RAIN
YESTERDAY HOWEVER...IF WE LOSE THE WIND BEFORE DAWN WE COULD STILL
SEE SOME AREAS OF PATCHY FOG.
LA CORTE
&&
.LONG TERM (TONIGHT THROUGH THURSDAY)...
DID NOT MAKE ANY SIG CHANGES TO EXTENDED AS MUCH OF IT IS BASED ON
THE EVENTUAL TRACK OF IVAN-THE-TERRIBLE. CONSENSUS SEEMS TO BE THAT
JAMAICA WILL NOT BE A GOOD PLACE TO BE FOR THE NEXT DAY OR SO...
FOLLOWED BY CUBA. FCST TRACK PLACES KINGSTON IN THE RIGHT FRONT QUAD
OF THE MONSTER STORM...THEN HAS IT VERY NEAR HAVANA BY SUN EVENING.
AFTER THAT THINGS GET INTERESTING FOR OFT-PUMMELED FLORIDA. WEAK
UPPER LOW EVEN AT THIS HOUR CAN BE SEEN IN THE WRN GULF. THE GFS AND
EVEN THE ETA HOLD ON TO THIS WEAKNESS INTO EARLY NEXT WEEK. WHILE
THE ETA UNDERSTANDABLY DOES NOT SEE IVAN IN THE EVENTUAL SFC
PROG...IT DOES HAVE THE UPPER LOW. THE GFS SEES THE LOW AND USES IT
TO START IVAN ON A MORE NORTHERLY AND POTENTIALLY DANGEROUS TRACK
FOR THE SERN US. AFTER THAT THE ERN US IS VULNERABLE ONCE AGAIN.
LA CORTE
&&
.AVIATION...
MAINLY VFR TODAY...AS HIGH PRESSURE BUILDS IN. SOME MVFR/IFR INTO
MID MORNING...MAINLY ACROSS THE HIGHER ELEVATIONS. SOME FOG POSSIBLE
EARLY...SUCH AS SEG...BUT STILL A BREEZE IN MOST AREAS...THUS NOT
EXPECTING MUCH FOG. FOG MORE LIKELY TONIGHT...AS SKIES WILL BE CLEAR
AND WINDS LIGHT.
MARTIN
&&
.HYDROLOGY...
COUNTY FLOOD WARNINGS FOR MINOR PROBLEMS CONTINUE FOR
WARREN/MCKEAN/HUNTINGDON/BLAIR. SUSPECT AFTER CONTACTING COUNTY
OFFICIALS WE WILL BE DROPPING THESE.
RIVER FLOODING CONTINUES AT MONTGOMERY AND BALD EAGLE CREEK. BOTH
ARE FCST TO REMAIN ABOVE FS THRU SAT MORNING.
LA CORTE
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
Hazardous weather outlook, Sep 10, 3:45 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 AM EDT FRI SEP 10 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-110844-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
445 AM EDT FRI SEP 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, Southern Lycoming
- When
- September 10, 8:00 AM EST to September 11, 12:00 AM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Heavy rain caused the West Branch of the Susquehanna River at Montgomery to exceed its flood stage of 17 feet. The river rose above flood stage at 08:00 EST on the 10th, crested at 18.6 feet at 11:00 on the 10th and fell below flood stage at 00:00 EST on the 11th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in California, September 10, 20041 death · 1 injured · 1 event
- Rip Current in Florida, September 10, 20041 death · 1 event
- Flash Flood in California, September 10, 2004$1.0 million · 1 event
- Flood in New York, September 10, 2004$50,000 · 1 event
- Flash Flood in California, September 10, 2004$50,000 · 1 event
- Hail in South Dakota, September 10, 20041.25 in hail · 4 events
- Flood in Virginia, September 10, 20041 event
- Flood in Virginia, September 10, 20041 event
- Waterspout in South Atlantic Coastal Waters, September 10, 20041 event
- Tornado in North Carolina, September 10, 2004F0 · 1 event
- Tornado in North Carolina, September 10, 2004F0 · 1 event
- Flood in Georgia, September 10, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423877.